advertisement
Question
Posted by: Ruane | 2010/08/17

Clomid treatment causing frustration

Hi all

My wife is on her second and stronger round of Clomid and we are getting frustrated. Even before fertility treatment, she has been prone to ovarian cysts and this morning I read on a website: " Patients being treated for infertility by ovulation induction with gonadotropins or other agents, such as clomiphene citrate or letrozole, may develop cysts as part of ovarian hyperstimulation syndrome" . Is this true? And what should the next questions be that we are asking her doctor?

She is due for a check up next week to determine if there has been sufficient ovarion stimulation with the Clomid. Someone please help!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Ruane

The use of Clomiphene Citrate and Letrozole may increase the chances of the development cysts and in addition may increase your chances of having ovarian hyperstimulation syndrome. Even the use of drugs such as FSH may also increase the chances of developing cysts. The first thing that I would suggest you find out if you do not want to use Clomid is, is there an issue to use Clomid or not in the first place, in other words are your ovulating without Clomid and if you have the need to use Clomid then one would use the lowest dose possible to try and achieve ovulation. In addition while you on the use of Clomid one can monitor follicular growth and the development of cysts so that cycles can be abandoned if there is an increase risk of cyst development or ovarian hyperstimulation.

Answered by: Dr Y.M. Dasoo

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Ruane | 2010/09/20

Hi Dr Dasoo

Thank you very much for your valuable feedback! The reason why we''ve been so quite lately is obviously to try the Clomid out and see what happens. Second cycle on the clomid turned out to be succesful without any cysts upon examination on Day 12 which was on the 24th of August. She then went for an " Ovidrel"  injection and then obviously the golden day 14 which was Thursday 26 August. Unfortunately, no success. She started round 3 again from last week Monday (cycle started 9 September) and then went for a sonar check up of the ovaries and follicles today. This time around - two LARGE cysts again. The problem now becomes twofold: do we continue trying (as the doctor suggested: " take a break for two months"  ) or do we seek alternative treatments? Also, my wife suggested to her Gyneo that she suspects based on her symptoms that she might be suffering from endometreosis. The doc only suggested looking at it after two months - if and when the current cysts have not ruptured yet, to then also look at that through a laboroscopy. Lastly, I''ve been on Staminogro since March for some low sperm count issues & mdash >  when do I go for check up as well?

Seriously tired, and demotivated at this stage...

Reply to Ruane
Posted by: Fertility expert | 2010/08/23

Dear Ruane

The use of Clomiphene Citrate and Letrozole may increase the chances of the development cysts and in addition may increase your chances of having ovarian hyperstimulation syndrome. Even the use of drugs such as FSH may also increase the chances of developing cysts. The first thing that I would suggest you find out if you do not want to use Clomid is, is there an issue to use Clomid or not in the first place, in other words are your ovulating without Clomid and if you have the need to use Clomid then one would use the lowest dose possible to try and achieve ovulation. In addition while you on the use of Clomid one can monitor follicular growth and the development of cysts so that cycles can be abandoned if there is an increase risk of cyst development or ovarian hyperstimulation.

Answered by: Dr Y.M. Dasoo

Reply to Fertility expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement